Dependence of polynomial chaos on random types of forces of KdV equations

Hongjoong Kim, Yoontae Kim, Daeki Yoon

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

In this study, one-dimensional stochastic Korteweg-de Vries equation with uncertainty in its forcing term is considered. Extending the Wiener chaos expansion, a numerical algorithm based on orthonormal polynomials from the Askey scheme is derived. Then dependence of polynomial chaos on the distribution type of the random forcing term is inspected. It is numerically shown that when Hermite (Laguerre or Jacobi) polynomial chaos is chosen as a basis in the Gaussian (Gamma or Beta, respectively) random space for uncertainty, the solution to the KdV equation converges exponentially. If a proper polynomial chaos is not used, however, the solution converges with slower rate.

Original languageEnglish
Pages (from-to)3080-3093
Number of pages14
JournalApplied Mathematical Modelling
Volume36
Issue number7
DOIs
Publication statusPublished - 2012 Jul

Keywords

  • KdV equation
  • Polynomial chaos
  • Spectral method
  • Stochastic differential equation

ASJC Scopus subject areas

  • Modelling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Dependence of polynomial chaos on random types of forces of KdV equations'. Together they form a unique fingerprint.

  • Cite this